Quantcast

Subscribe to:
POZ magazine
E-newsletters
Join POZ: Facebook MySpace Twitter Pinterest
Tumblr Google+ Flickr MySpace
POZ Personals
Sign In / Join
Username:
Password:
Welcome, Guest. Please login or register.
July 23, 2014, 06:42:51 AM

Login with username, password and session length


Members
Stats
  • Total Posts: 631534
  • Total Topics: 47803
  • Online Today: 244
  • Online Ever: 585
  • (January 07, 2014, 02:31:47 PM)
Users Online
Users: 6
Guests: 207
Total: 213

Welcome


Welcome to the POZ/AIDSmeds Community Forums, a round-the-clock discussion area for people with HIV/AIDS, their friends/family/caregivers, and others concerned about HIV/AIDS.  Click on the links below to browse our various forums; scroll down for a glance at the most recent posts; or join in the conversation yourself by registering on the left side of this page.

Privacy Warning:  Please realize that these forums are open to all, and are fully searchable via Google and other search engines. If you are HIV positive and disclose this in our forums, then it is almost the same thing as telling the whole world (or at least the World Wide Web). If this concerns you, then do not use a username or avatar that are self-identifying in any way. We do not allow the deletion of anything you post in these forums, so think before you post.

  • The information shared in these forums, by moderators and members, is designed to complement, not replace, the relationship between an individual and his/her own physician.

  • All members of these forums are, by default, not considered to be licensed medical providers. If otherwise, users must clearly define themselves as such.

  • Forums members must behave at all times with respect and honesty. Posting guidelines, including time-out and banning policies, have been established by the moderators of these forums. Click here for “Am I Infected?” posting guidelines. Click here for posting guidelines pertaining to all other POZ/AIDSmeds community forums.

  • We ask all forums members to provide references for health/medical/scientific information they provide, when it is not a personal experience being discussed. Please provide hyperlinks with full URLs or full citations of published works not available via the Internet. Additionally, all forums members must post information which are true and correct to their knowledge.

  • Product advertisement—including links; banners; editorial content; and clinical trial, study or survey participation—is strictly prohibited by forums members unless permission has been secured from POZ.

To change forums navigation language settings, click here (members only), Register now

Para cambiar sus preferencias de los foros en español, haz clic aquí (sólo miembros), Regístrate ahora

Finished Reading This? You can collapse this or any other box on this page by clicking the symbol in each box.

Author Topic: Atripla v issentress  (Read 1703 times)

0 Members and 1 Guest are viewing this topic.

Offline tommy246

  • member
  • Member
  • Posts: 435
Atripla v issentress
« on: July 10, 2010, 11:41:25 AM »
It seems more and more people are being put on issentress. I would like to ask is there anyone who started on atripla and the switched to issentress. If yes can you physically feel the difference if so what are the changes. Secondly is issentress when taken with truvada more expensive than atripla.
I live in spain so my meds are free through the national health system and doing fine now in my eigth month on atripla but i keep hearing so many positive comments about issentress i was thinking of changing if allowed. Would this be foolish .im doing fine on atripla numbers and blood test wise but just seem to lack energy and not my old up beat self.
jan 06 neg
dec 08 pos cd4 505 ,16%, 1,500vl
april 09 cd4 635 ,16%,60,000
july 09 ,cd4 545,17%,80,000
aug 09,hosptal 18days pneumonia cd190,225,000,15%
1 week later cd4 415 20%
nov 09 cd4 591 ,vl 59,000,14%,started atripla
dec 09  cd4 787, vl 266, 16%
march 2010  cd4 720 vl non detectable -20  20%
june 2010  cd4  680, 21%, ND

Offline Billy B

  • Member
  • Posts: 374
Re: Atripla v issentress
« Reply #1 on: July 10, 2010, 01:09:03 PM »
It seems more and more people are being put on issentress. I would like to ask is there anyone who started on atripla and the switched to issentress. If yes can you physically feel the difference if so what are the changes. Secondly is issentress when taken with truvada more expensive than atripla.
I live in spain so my meds are free through the national health system and doing fine now in my eigth month on atripla but i keep hearing so many positive comments about issentress i was thinking of changing if allowed. Would this be foolish .im doing fine on atripla numbers and blood test wise but just seem to lack energy and not my old up beat self.

Hi Tommy- This site is full of people who switched. The CNS effects of Atripla drove me insane in a short time. No sleep, fog head, loss of appetite, fatigue, dizziness , hot flashes, inability to work and just bizarre crazy thoughts. I tried it for two weeks and stopped! My HIV/IDS said there was no need to suffer and switched me to Isentress & Truvada. I take I&T in the am and then the other I in the evening. Another great thing is there are no food requirements for I&T.  He told me that most doctors started people on Atripla (unless there is a resistance problem) because it is once a day and has one copay. Most people do fine on it but that was not the case with me. I don't know if age is a factor with Atripla failure, but I am now 50. I now have two co pays but I was also able to go back to work full time the next day after starting I&T. Since you are use to the Truvada in the Atripla then I would bet that changing the Sustiva for the Isentress will be a + for you.
Peace,
Billy
VL 4420 CD4 340 CD4% 24   3/15/10 Started I&T
VL  UD   CD4 340 CD4% 26.5 05/13/10
VL  UD   CD4 360 CD4% 27.1 08/3/10
VL  UD   CD4 310 CD4% 28.4 11/22/10
VL  UD   CD4 420 CD4% 27.9 02/11/11
VL  UD   CD4 370 CD4% 26.4 06/08/11
VL  UD   CD4 360 CD4% 27.7 09/23/11
VL  UD   CD4 370 CD4% 28.3 01/20/12
VL  UD   CD4 430 CD4% 28.8 05/11/12
VL  UD   CD4 370 CD4% 28.1 09/07/12
VL  UD   CD4 390 CD4% 32.3 03/14/13

Offline loop78

  • Member
  • Posts: 147
Re: Atripla v issentress
« Reply #2 on: July 10, 2010, 09:34:10 PM »
Hi Tommy,

Both Atripla and Truvada + Isentress are great combos. Atripla is a once daily combo, while Truvada + Isentress is (still) a twice daily combo. Both are very effective, though Truvada + Isentress has a more favorable side effect profile.

I don't know whether lack of energy might be related to the efavirenz in atripla or not, though it is well documented that some people experience CNS side effects with atripla. If you feel it may be med related you should tell your ID doctor to see if a change of meds is required.

However, current Spanish guidelines do not recommend using Isentress if there is other preferred combo available, due to its high price, so you may be offered another possibility (a PI, for example, such as reyataz).

Bottom line is that if you feel you're suffering some kind of med side effect you should bring it up next time you see your id doctor and take it from there.

Offline Billy B

  • Member
  • Posts: 374
Re: Atripla v issentress
« Reply #3 on: July 10, 2010, 11:01:21 PM »
Tommy- My HIV/IDS did not want me to go with a boosted reyataz combo because it is not as liver friendly as Isentress. He also said that even though Isentress is new, the trails and history has shown it to be very lipid (lipo) friendly.
Billy
VL 4420 CD4 340 CD4% 24   3/15/10 Started I&T
VL  UD   CD4 340 CD4% 26.5 05/13/10
VL  UD   CD4 360 CD4% 27.1 08/3/10
VL  UD   CD4 310 CD4% 28.4 11/22/10
VL  UD   CD4 420 CD4% 27.9 02/11/11
VL  UD   CD4 370 CD4% 26.4 06/08/11
VL  UD   CD4 360 CD4% 27.7 09/23/11
VL  UD   CD4 370 CD4% 28.3 01/20/12
VL  UD   CD4 430 CD4% 28.8 05/11/12
VL  UD   CD4 370 CD4% 28.1 09/07/12
VL  UD   CD4 390 CD4% 32.3 03/14/13

 


Terms of Membership for these forums
 

© 2014 Smart + Strong. All Rights Reserved.   terms of use and your privacy
Smart + Strong® is a registered trademark of CDM Publishing, LLC.